Alert archive / Tennessee / River Flood Warnings in 2022
River Flood Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 2, 2022, 3:17 AM EST for Hamilton County, Tennessee; Dade County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2022, 3:17 AM EST (08:17 UTC)
- Expired
- Jan 2, 2022, 10:43 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 12.63 ft at Jan 2, 2022, 6:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
526
WGUS42 KFFC 020817
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
317 AM EST Sun Jan 2 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
For the Lookout Creek...including New England...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-022030-
/O.NEW.KFFC.FL.W.0004.220102T0817Z-220102T2048Z/
/ENGG1.1.ER.220102T0808Z.220102T1100Z.220102T1447Z.NO/
317 AM EST Sun Jan 2 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING THROUGH THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...From early this morning to late this afternoon.
* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Sunday the stage was 11.9 feet and rising.
- Forecast...The river is expected to rise to a crest of 13.6
feet this morning. It will then fall below flood stage late
this morning.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$2 follow-up statements
883
WGUS82 KFFC 021039
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
539 AM EST Sun Jan 2 2022
...The Flood Warning continues for the following rivers in Georgia...
Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
For the Lookout Creek...including New England...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-022100-
/O.CON.KFFC.FL.W.0004.000000T0000Z-220102T2048Z/
/ENGG1.1.ER.220102T0808Z.220102T1000Z.220102T1328Z.NO/
539 AM EST Sun Jan 2 2022
...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH
THIS AFTERNOON...
* WHAT...Minor flooding is occurring and is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until late this afternoon.
* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Sunday the stage was 12.6 feet.
- Forecast...The river is near crest and expected to fall below
flood stage later this morning and continue falling.
- Flood stage is 12.0 feet.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$069
WGUS82 KFFC 021543
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1043 AM EST Sun Jan 2 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
GAC083-TNC065-021645-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-220102T1543Z/
/ENGG1.1.ER.220102T0808Z.220102T1045Z.220102T1406Z.NO/
1043 AM EST Sun Jan 2 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Lookout Creek near New England.
* ADDITIONAL DETAILS...
- At 10:00 AM EST Sunday the stage was 11.8 feet and falling.
- Forecast...The river is expected to fall to 5.2 feet Friday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 1:23 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 2, 1:23 AM EST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 123 AM EST Sun Jan 2 2022 .PREV DISCUSSION... /Issued 830 PM EST Sat Jan 1 2022/ UPDATE... A Tornado Watch remains in effect until 3 AM EST for much of NW GA. Forecast for severe weather followed by cold and winter weather remains on track this evening. A head of a much anticipated cold front severe weather will work its way SE through the FA overnight tonight into tomorrow. All threats are in play for NW GA, but as the line moves southward threats will likely decrease and become more of rain and severe wind event. Tomorrow night behind the cold front temperatures will fall and wintry precipitation will be possible across NW GA. Monday temperatures will be very cold with highs in the 40s and 50s. PREV DISCUSSION... /Issued 645 PM EST Sat Jan 1 2022/ UPDATE... .Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 341 PM EST Sat Jan 1 2022/ Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Sunday Night/... Complicated fcst on tap with main focus on severe convective threat mainly this evening into Sunday for much of the area, then other focus on some snow shower transition potential with wrap-around moisture as upper wave exits east. First off, we have been with ample moisture from SW flow off the Gulf and dewpts in the 60s prevail in the very large warm sector ahead of our next storm system. We are strongly sheared both in the deep layer and helicity rich low levels and while the main feature looks to be a more organized QLCS coming into the NW after about 10pm/midnight with a sfc cold front then tracking SEWD in the early morning hours, some more discrete strong to isolated severe cells are possible this afternoon and evening ahead. The main threats continue to be strong to damaging winds and isolated tornadoes. Of course with already wet soils from recent heavy rain/flooding, isolated flash flooding is possible as well. By mid morning the possible linear convection should be transitioning into central GA and while there could be a lull in intensity, the progged instability could increase by afternoon and allow for some strong to isolated severe redevelopment before all exits to the SE and may be more of strong/damaging wind threat than isolated tornado by this time with lessened helicity. The rest of the area should see continued scattered shower coverage as the upper trough amplifies from the west and really ramps up PVA. This wave looks to swing negatively a bit or cutoff shortly before pushing east of the area for Sunday night into Monday morning and the wrap- around moisture should interact with strong CAA. Thermal profiles look to support some transition to snow showers but thinking primarily for far north GA and only impacting some of the higher elevations. Still some uncertainty with the extent of this transition and what possible accumulations could occur but for now thinking of a dusting up to half inch and cannot rule out isolated inch in the higher elevations above 1500 ft. Baker LONG TERM /Monday through Saturday/... We pick up the long term on Monday where the weather pattern cools to more seasonal temperatures and thankfully more tranquil weather on monday and Tuesday. Skies will be mostly clear with highs in the mid 40s to mid 50s, and breezy winds behind the frontal system on Monday. As the high pressure associated with the cool air behind the front moves off over the Atlantic, the area will return to a somewhat moist, southerly return flow ahead of a second strong frontal system. However, not enough recovery is expected before the front passes through on Thursday. With PWATs only between 0.8-1 inch in place precip potential will be limited with around a 40-60 percent chance for light showers. Outside chances will exist in the south for weak thunderstorms, and in the north for a light wintry mix but neither are considered impactful at this time. Thiem && .AVIATION... 06Z Update... MVFR at TAF sites will prevail with patchy IFR possible just ahead of the convection moving through the ATL are and AHN TAF sites between 11-18Z and the CSG/MCN TAF sites 16-24Z. Light Showers will be possible again after 00z all TAF sites. Cigs/Visibility will remain mostly MVFR through 22-24Z with IFR through the overnight hours. Winds will be SW near 10-15kts with gusts to 25-30 kts with W winds at 5-10kts as the front moves through and NW winds with speeds of 10kts and gusting to 20-30kts after 02Z. //ATL Confidence...06Z Update... Medium confidence on CIGs, medium to high confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 68 39 53 31 / 70 80 30 0 Atlanta 66 35 48 32 / 60 80 20 0 Blairsville 62 28 46 26 / 50 80 20 0 Cartersville 65 31 46 29 / 50 80 20 0 Columbus 70 36 52 33 / 80 70 10 0 Gainesville 67 36 51 32 / 60 80 30 0 Macon 72 39 55 32 / 70 80 20 0 Rome 65 34 48 28 / 50 80 10 0 Peachtree City 67 33 48 29 / 70 80 20 0 Vidalia 77 44 56 35 / 80 90 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 3 AM EST early this morning for the following zones: Catoosa...Chattooga...Dade...Fannin...Gilmer... Gordon...Murray...Pickens...Towns...Union...Walker...Whitfield. Tornado Watch until 6 AM EST early this morning for the following zones: Bartow...Carroll...Cherokee...Cobb...Douglas... Floyd...Haralson...Heard...Paulding...Polk...Troup. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Jan 1, 11:40 PM EST, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1140 PM EST Sat Jan 1 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1140 PM EST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Gusty showers and thunderstorms will move across north Georgia overnight through the early morning hours. Some of the storms could become strong to severe. The primary threats will be damaging wind gusts, periods of heavy rain, and isolated brief tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Additional rounds of thunderstorms will continue across portions of north and central Georgia on Sunday. Some of these storms may be severe with damaging wind gusts, periods of heavy rain, and an isolated brief tornado. There is also a possibility for some mixed wintry precipitation in far north Georgia late Sunday night into early Monday morning. Stay tuned to the latest forecast throughout the weekend for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for tonight and Sunday morning across mainly north Georgia and west central Georgia.
In the hours before
Local storm report, Jan 1, 10:38 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 PM EST SAT JAN 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG 1 SE CLOUDLAND CANYON S 34.82N 85.47W
01/01/2022 DADE GA AMATEUR RADIO
MULTIPLE TREES DOWN AND BLOCKING THE ROAD.
&&
EVENT NUMBER FFC2200010
VSSSpecial weather statement, Jan 2, 1:35 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 AM EST Sun Jan 2 2022
GAZ002-011-020700-
Chattooga GA-Walker GA-
135 AM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern Walker
and northern Chattooga Counties through 200 AM EST...
At 135 AM EST, National Weather Service doppler radar indicated a
strong thunderstorms near Cloudland, or near Summerville, moving east
at 45 mph.
HAZARD...Increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Locations impacted include...
Summerville, Trion, Menlo, Naomi, Center Post, Subligna, Suttles
Mill, Villanow and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Tornado Watch remains in effect until 300 AM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 600 AM EST for
northwestern Georgia.
&&
LAT...LON 3473 8517 3472 8505 3465 8505 3461 8506
3459 8506 3458 8511 3452 8514 3445 8550
3458 8552
TIME...MOT...LOC 0635Z 250DEG 40KT 3454 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHLocal storm report, Jan 2, 2:18 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 AM EST SUN JAN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND DMG 2 ESE MORGANVILLE 34.92N 85.42W
01/01/2022 DADE GA EMERGENCY MNGR
POWER LINE DOWNED AT SAGE DR AND SCENIC HWY
&&
CORRECTED EVENT TIME...LOCATION...REMARKS...SOURCE
EVENT NUMBER FFC2200010
KMMSpecial weather statement, Jan 2, 2:59 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 AM EST Sun Jan 2 2022
GAZ008-014>016-020830-
Dawson GA-Union GA-White GA-Lumpkin GA-
259 AM EST Sun Jan 2 2022
...Strong thunderstorms will impact portions of Lumpkin, northwestern
White, northwestern Dawson and southern Union Counties through 330 AM
EST...
At 259 AM EST, a line of strong thunderstorms was along a line
extending from Margret to Sequoyah Lake, and moving east at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dahlonega, Helen, Suches, Unicoi State Park, Amicalola Falls State
Park, Robertstown, Woods Hole Shelter, Fausett Lake, Len Foote Hike
Inn, Anna Ruby Falls, Turners Corner, Gaddistown, Qualatchee Lake,
Camp Merrill, Whitley Gap Shelter, Camp Coleman Lake, Black Gap
Shelter, Hawk Mountain Shelter, Garland and Smithgall Woods
Conservation Are.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3479 8366 3449 8391 3453 8432 3457 8429
3457 8426 3460 8425 3460 8422 3462 8420
3461 8419 3462 8419 3472 8411 3473 8409
3475 8409
TIME...MOT...LOC 0759Z 266DEG 46KT 3473 8416 3453 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:08 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 39 hr |
| Jan 1, 9:46 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 44 min |
| Jan 1, 9:52 PM EST | Tornado Warning | FFC | Dade, Walker | 8 min |
| Jan 2, 1:35 AM EST | Special Weather Statement | FFC | Chattooga | 25 min |
| Jan 2, 2:59 AM EST | Special Weather Statement | FFC | Lumpkin | 31 min |
| Jan 2, 4:06 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 24 min |
| Jan 2, 4:09 AM EST | Winter Weather Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more | 29 hr |
| Jan 2, 4:30 AM EST | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jan 2, 4:39 AM EST | Special Weather Statement | FFC | Carroll, Douglas | 36 min |
| Jan 2, 4:59 AM EST | Special Weather Statement | FFC | Barrow, Clarke, Gwinnett, Jackson, Madison | 31 min |
| Jan 2, 5:14 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 31 min |
| Jan 2, 5:51 AM EST | Special Weather Statement | FFC | Troup | 24 min |
| Jan 2, 6:11 AM EST | Special Weather Statement | FFC | Troup | 34 min |
| Jan 2, 6:33 AM EST | Special Weather Statement | FFC | Spalding | 27 min |
| Jan 2, 6:36 AM EST | Special Weather Statement | FFC | Harris | 24 min |
| Jan 2, 6:38 AM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Jan 2, 6:59 AM EST | Special Weather Statement | FFC | Butts, Harris, Jasper, Lamar, Monroe, Pike and 2 more | 46 min |
| Jan 2, 7:53 AM EST | Special Weather Statement | FFC | Jones, Monroe | 37 min |
| Jan 2, 9:47 AM EST | River Flood Warning | FFC | Forsyth | 11 hr |
| Jan 2, 12:54 PM EST | River Flood Warning | FFC | Whitfield | 21 days |
| Jan 2, 1:50 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 2, 2:10 PM EST | Special Weather Statement | FFC | Telfair | 35 min |
| Jan 2, 2:59 PM EST | Special Weather Statement | FFC | Wilcox | 31 min |
| Jan 2, 3:04 PM EST | Special Weather Statement | FFC | Toombs | 26 min |
| Jan 2, 3:41 PM EST | Special Weather Statement | FFC | Crisp, Pulaski | 34 min |
| Jan 2, 3:55 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
| Jan 2, 3:55 PM EST | Winter Storm Warning | FFC | Fannin, Gilmer, Lumpkin, Murray, Towns, Union and 1 more | 17 hr |
| Jan 2, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 26 min |
| Jan 2, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 34 min |
| Jan 2, 4:45 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 30 min |
| Jan 2, 5:05 PM EST | Special Weather Statement | FFC | Dodge, Laurens | 40 min |
| Jan 2, 5:23 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 16 min |
| Jan 2, 5:41 PM EST | Special Weather Statement | FFC | Telfair | 34 min |
Nearby
River Flood Warnings in Tennessee, 2022River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.